MAUDE Adverse Event Report: MINERVA SURGICAL INC MINERVA ENDOMETRIAL ABLATION SYSTEM- DISPOSABLE HANDPIECE

MINERVA SURGICAL INC MINERVA ENDOMETRIAL ABLATION SYSTEM- DISPOSABLE HANDPIECE
Catalog Number MIN9770
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The disposable handpiece used in this case was not returned and therefore a failure analysis of the complaint device could not be performed.The lot of the disposable handpiece was not provided; therefore a device history could not be performed.The relationship between the device and the reported adverse event could not be established.Based on the information reviewed, there is no indication of a product deficiency.All handpieces meet all qa specifications prior to being released, including adequate sterilization.Patss is a rare complication following a global endometrial ablation in woman who have had a previous tubal sterilization.The minerva endometrial ablation system operators manual includes post-ablation tubal sterilization syndrome as a potential adverse event and includes the following warning."patients who undergo endometrial ablation procedures who have previously undergone tubal ligation are at increased risk of developing post ablation tubal sterilization syndrome which can require hysterectomy.This can occur as late as 10 years post procedure.".
 
Event or Problem Description
It was reported about nine months ago, exact date unknown, the treating physician performed a minerva ablation on a patient.The patient developed post ablation tubal sterilization syndrome (patss).The physician attempted to rectify patss hysteroscopically, however was unsuccessful.The patient had to undergo a supracervical hysterectomy.

Brand Name
MINERVA ENDOMETRIAL ABLATION SYSTEM- DISPOSABLE HANDPIECE
Common Device Name
ENDOMETRIAL ABLATION SYSTEM
Manufacturer (Section D)
MINERVA SURGICAL INC
4255 burton drive
santa clara CA 95054
Manufacturer (Section G)
MINERVA SURGICAL INC
4255 burton drive
santa clara CA 95054
Manufacturer Contact
michelle gosselin
4255 burton drive
santa clara, CA 95054
9787601704
MDR Report Key19226836
Report Number3011011193-2024-00008
Device Sequence Number20553646
Product Code MNB
UDI-Device Identifier00862393000162
UDI-Public00862393000162
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P140013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberMIN9770
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2024
Initial Report FDA Received Date05/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale